Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking methotrexate for rheumatoid arthritis. Got ulcers, infections. Substitute?

hi there having been diagnosed 5 yrs ago with rhuematoid arthritis ..i find most medications prescribed have a negative impact on my health...the latest drug being methotrexate brings up complications the last being tb for which i was prescribed 9 month course of antibiotics which initially helped...each time i go on methotrexate i end up with ulcers and there any substitute for this ...i am just still managing to work part time..and am a young 50 yr old female...i would appreciate your feedback...
Asked On : Wed, 2 Jan 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for posting your query.
The methotrexate and related drugs are immunosuppressants and may give opportunistic infections a chance to cause problems. mouth and gut ulcers also a frequent problem. Anemia is also found commonly.
The side effects can be controlled to large extent if you take folinic acid tablets if you are not taking one.
There are other drugs which may be tolerated by you eg.- Leflunomide, hydroxychloroquine.
You can switch to them in consult with your local clinician.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor